Skip to main content
Prophet Inequalities for Parallel Processes
Journal of Multivariate Analysis
  • Theodore P. Hill, Georgia Institute of Technology - Main Campus
  • D. P. Kennedy, University of Cambridge
Publication Date
Generalizations of prophet inequalities for single sequences are obtained for optimal stopping of several parallel sequences of independent random variables. For example, if {Xi, j, 1 ≤ i ≤ n, 1 ≤ j < ∞} are independent non-negative random variables, then E(sup Xi,j) ≤ (n + 1) max sup {E(Xi,t): t is a stop rule for Xi,1, Xi,2, ...} and this bound is best possible. Applications are made to comparisons of the optimal expected returns of various alternative methods of stopping of parallel processes.
Citation Information
Theodore P. Hill and D. P. Kennedy. "Prophet Inequalities for Parallel Processes" Journal of Multivariate Analysis Vol. 31 Iss. 3 (1989) p. 236 - 243
Available at: